Tag Archives: physical

more headaches

I re-read my last post on this subject and now I’m even more concerned. This time it’s only been three days but it was the same story as far as the headaches not responding to medication.

I was so pleased over the weekend in Portland to have been able to sleep without taking sleeping pills. Monday morning I woke up with a sort of pre-headache that I’ve come to recognize. Normally I would have taken a couple of excedrin but I was going to have my teeth deep-cleaned that morning. I thought any aspirin or similar drug would contribute to bleeding. I did have a cup of black tea which helped a little.

All day long it lurked but by the late afternoon it was pretty much gone.

Tuesday was a different story though. It started out the same but grew as I tried one drug and another without success. I was planning to go to the bereavement group in Santa Clara that night and stay overnight with Mom & Dad. JJ called and asked if I could come in that night as his other replacements had various problems. OK, I’ll give it a try.

I went right to bed and slept fitfully for a couple of hours. By 4 pm, I was better enough to do the whole shift.

Then yesterday it was the same thing again! The same pre-headache in the morning, the same obstinate refusal to yield to any medication. Mom had said the pollen was everywhere and maybe it was allergies. I tried some of the sleeping pills (which are the same as Benadryl) without any relief.  I spent the whole afternoon in my darkened bedroom. I remember finally taking 4 ibuprofens about 2 in the afternoon along with a Maxalt and that finally got me back to somewhat normal by dinner time.

Now I had not taken sleeping pills at night for 5 straight nights. Last night I took the two pills and this morning I have no headache. Is this coincidence? Was I having some kind of withdrawal from the sleeping medication? I’ve certainly had headaches – last week even – after I had taken the sleeping pills.

I have my annual physical scheduled for Monday. This will be at the top of my concerns for Dr Amara.